My stomach has a very low tolerance for most antibiotics. By the third day I’m in serious discomfort. The fourth day I am in substantial pain. By the fifth day I am calling my doctor and telling him there is NO WAY I can continue with the rest of the doses because the cure is worse than the original problem.
But I found a magic solution that works almost all of the time.
You need your antibiotic and flavored yogurt. I buy plain and stir in my own flavoring like Smuckers Simply Fruit Black Raspberry since I can’t stand commercially sweetened yogurt, but use whatever works for you.
First, call your pharmacist and make sure it is okay to crush the antibiotic you have. In my experience, most of them are fine. But you cannot crush a time-released pill. You must check first to make sure it is okay to do this!
Put a serving of yogurt in a bowl, preferably with a wider opening.
Crush your antibiotic using a pill crusher or mortar and pestle.
Carefully dump the crushed antibiotic onto the top of the yogurt in three or four different places. Use a spoon to gently fold the yogurt over the top of the crushed antibiotic to make a little mound over each pile of antibiotic. DO NOT STIR. If you stir, the yogurt will become nearly unpalatable with the taste of the pill.
Scoop up each yogurt mound of antibiotic and eat. Do not chew or move it around in your mouth. Just swallow quickly. If you work quickly, you won’t taste the antibiotic at all.
Eat the rest of the yogurt.
In my experience, this almost always eliminates any stomach discomfort from taking antibiotics. I hope it works for you as well!
This is part of Works for Me Wednesday.